• question-icon

    What are the repercussions of Azithromycin overdose in a child?

default
Posted on Tue, 25 Jul 2017 in Child Health
Question: Hi doctor prescribed to give 6 ml of aziwok 200 per day for my son but mistaken i have given 5ml 3 times a day. can you please let me know what should i do now
doctor
Answered by Dr. Pradeep Kumar 1 hour later
Brief Answer:
The toxic dose is very high, watch for symptoms of side effects

Detailed Answer:
Hello

Thanks for asking on this platform

I can understand your concern as you have given the azithromycin in more than recommended dose. But I won't get worried as the toxic dose of azithromycin is very high(much more than what you have given).
Even when given in normal dose few children may show side effects like Nausea, vomiting, loose stool, abdominal pain, skin rashes, increased heart rate, decreased heart rate, sweating, swelling of face etc.
Although the chances of side effects are less, still I would suggest you to watch for the above mentioned side effects and if you notice any of then please consult your pediatrician.
Before giving the next dose I would suggest you to consult your pediatrician.

I hope this helps.
Please let me know if you have any more questions.
Wishing for your baby's good health.
Regards
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Pradeep Kumar

Pediatrician, Cardiology

Practicing since :2006

Answered : 1997 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Loose stool

doctor1 MD

Hello Dr. Grief, I have the following symptoms: Could you please diagnose and prescribe a med? 1. Frequent ulcers in mouth 2. Weakness and unable...

doctor1 MD

Hi doctor, I am 28year male and is suffering from frequent and excessive flatulence . My bowel movements are fine but the stool is smelly and loose...

doctor1 MD

Last night about awoke with abdominal cramps and full body sweats. Home temp. 70 degrees.

doctor1 MD

Hello Doctor I am worried recently so much regarding HIV . I have one friend for past 4 years. she has been really good friend of mine but i dont...

doctor1 MD

My 4 month old boy poop is somewhat whitish yellow/lime color since 2/3 days and its loose in nature .Previously his poop color was sometimes...

doctor1 MD

hello Doctors, i d like too ask if it is possible to have amoebiasis if the stool is just loose and watery and without blood. i m worried about my...

doctor1 MD

hi my name is AAAAAAA i had a period on thursday & got a bowel spasm i was diagnose with a spastic bowel i just like to know . i vomited up brown...

Get personalised answers from verified doctor in minutes across 80+ specialties

156 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Pradeep Kumar
  • Q - What are the symptoms of poisoning in a child?

  • Q - Suggest treatment for severe cough and fever in a child

  • Q - What causes cough, fasciculation, nasal congestion and fever?

  • Q - Can an infant be fed with castor oil to cure colic?

  • Q - What causes painful red blisters on tonsils?

  • Q - Suggest remedy for neck swelling in a child

  • Q - Suggest remedy for constipation in children

  • Q - Suggest remedy for persistent dry cough and cold in a child

  • Q - Suggest remedy for severe fever and cough in a child

  • Q - Suggest remedy for headache, dizziness and vomiting

backtotop2